Limitations of the stochastic approach in two-phase turbulent flow calculations

Keh Chin Chang, Wen Jing Wu, Muh Rong Wang

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)

Abstract

Limitations of the stochastic approach, a method widely used in simulating droplet dispersion in turbulence, are examined using two well-defined, two-phase, turbulent flow problems. It is found that the stochastic approach is restricted to flows in which the continuous and dispersed phases can meet each other's correlative condition. Also, use of the steady-state formula of the drag coefficient in the Lagrangian equation of motion for models based on the stochastic approach could cause significant errors in the prediction of complete two-phase turbulent structures, particularly for large droplets.

Original languageEnglish
Pages (from-to)211-225
Number of pages15
JournalAtomization and Sprays
Volume6
Issue number2
DOIs
Publication statusPublished - 1996

All Science Journal Classification (ASJC) codes

  • Chemical Engineering(all)

Fingerprint Dive into the research topics of 'Limitations of the stochastic approach in two-phase turbulent flow calculations'. Together they form a unique fingerprint.

Cite this